Virginia, 2011Rip Current in Virginia, August 25, 2011
August 25, 2011 · NWS AKQ · 1 event in 1 county or zone
A surfer who got caught in a rip current drowned in Virginia Beach.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A surfer who got caught in a rip current drowned in Virginia Beach.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Aug 25, 3:23 PM EST, 1 hour 37 minutes earlier.
Area forecast discussion, Aug 25, 3:23 PM EST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
423 PM EDT THU AUG 25 2011
.SYNOPSIS...
A COLD FRONT MOVES INTO THE MID ATLANTIC TONIGHT...THEN STALLS
ACROSS AND DISSIPATES OVER THE AREA FRIDAY. HURRICANE IRENE WILL
AFFECT THE REGION THIS WEEKEND AS IT TRACKS NORTH ALONG THE MID
ATLANTIC COAST. PLEASE SEE THE LATEST ADVISORY FROM THE NATIONAL
HURRICANE CENTER FOR FURTHER INFORMATION AND UPDATES ON IRENE.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
LATEST GOES WATER VAPOR IMAGERY INDICATES A SHORTWAVE TROUGH DIGGING
ACROSS THE CENTRAL APPALACHIANS...WITH THE 88D RADAR MOSAIC SHOWING
LINEAR CONVECTIVE ENHANCEMENT ACROSS WESTERN VA. MEANWHILE...THE SKY
HAS REMAINED MAINLY CLEAR ACROSS MUCH OF THE CWA TODAY ALLOWING FOR
SUBSTANTIAL SURFACE HEATING WITH MAXIMUM TEMPERATURES RANGING FROM
THE UPPER 80S TO LOW 90S. THERE IS SOME PRELIMINARY TROPICAL
ENHANCEMENT OVER THE SE COUNTIES WITH ISOLATED SHOWERS AND
THUNDERSTORMS.
SPC ANALYSIS INDICATES AN AXIS OF 1500-2000 J/KG OF MLCAPE AHEAD OF
THE LINE WITH 30-40KT OF DEEP LAYER SHEAR ALONG THE LINE OF STORMS.
GIVEN THIS THEIR WILL BE A NARROW SEVERE POTENTIAL MOVING INTO THE
NW COUNTIES LATE THIS AFTERNOON AND EXPANDING ACROSS THE NORTH
DURING THE EVENING. LATER THIS EVENING THEIR SHOULD BE A TRANSITION
TO SHOWERS AND EMBEDDED THUNDER MAINLY ACROSS THE EASTERN SHORE. LOW
TEMPERATURE SHOULD FALL INTO THE UPPER 60S TO LOW 70S.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
THE FOCUS WILL STRONGLY SHIFT TO HURRICANE IRENE BY FRIDAY. THE
SYNOPTIC SET-UP WILL FEATURE IRENE TRUNDLING NORTHWARD TOWARD
COASTAL NC PER LATEST NHC TRACK. MEANWHILE...THE FRONTAL BOUNDARY
PRESENTLY MOVING INTO THE AREA WILL STALL AND TRANSITION INTO AN
AXIS OF DEFORMATION. THERE IS A CHANCE FOR SHOWERS AND
THUNDERSTORMS...BUT MODEL SOUNDINGS SHOW SOME STABILITY...SO
COVERAGE SHOULD BE LIMITED. HIGH TEMPERATURES WILL AGAIN BE ON THE
WARM SIDE WITH MAXIMA AGAIN IN THE UPPER 80S TO LOW 90S.
HEAVY BANDS OF SHOWERS SHOULD BEGIN TO DEVELOP FRIDAY
NIGHT...ESPECIALLY AFTER MIDNIGHT ALONG THE COAST AS THERE WILL BE
SEVERAL FACTORS SUPPORTING SHOWERS DEVELOPING IN ADVANCE OF THE
HURRICANE. BASICALLY A DEFORMATION AXIS LINGERS FROM THE OLD
FRONT...WHICH COINCIDES WITH A MID LEVEL THETA-E BOUNDARY AND THE
RRQ OF A 75 KT ANTICYCLONIC UPPER JET CORE CENTERED OFF THE COAST OF
NJ FRIDAY NIGHT.
HEAVY RAIN SHOULD CONTINUE SATURDAY INTO SATURDAY NIGHT AS THE
HURRICANE BARRELS UP THE COAST. THE LATEST NHC TRACK TAKES THE
CENTER OF THE SYSTEM INTO EASTERN NC SATURDAY AFTERNOON AND ACROSS
NE NC AND THE COAST OF THE TIDEWATER AROUND MIDNIGHT SATURDAY
NIGHT...AND THEN NEAR CHINCOTEAGUE SUNDAY MORNING. CONDITIONS SHOULD
BEGIN TO IMPROVE SUNDAY AS THE STORM EXITS TO THE NNE.
THE MAIN IMPACT AT THIS POINT APPEARS TO BE VERY STRONG WIND ALONG
THE COAST...SURGE ALONG THE COASTLINES...AND HEAVY FLOODING RAIN
INLAND MAINLY ACROSS THE COASTAL PLAIN GIVEN THE LATEST TRACK. TOTAL
QPF AMOUNTS COULD REACH 8-12 IN GIVEN A NEARLY 24 HR PERIOD OF PW
VALUES IN EXCESS OF 2 IN A PEAK VALUES AROUND 3.25 IN ALONG THE
COAST THERE IS A MINIMAL THREAT OF ISOLATED TORNADOES ACROSS FAR SE
PORTIONS OF THE AREA WITH THE EARLY RAIN BANDS.
TEMPERATURES SHOULD MAINLY RANGE BETWEEN THE MID 70S AND LOW 80S
DURING THE STORM...WITH HIGH DEWPOINTS FOR THE DURATION.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
GOING WITH A COMBINATION OF THE 12Z GFS/ECMWF MDLS FOR THE EXTENDED
PERIOD. AFTR POSSIBLE SIGNIFICANT EFFECTS FM IRENE...LUKS LIKE A
RATHER QUIET EXTENDED PERIOD...WITH MAINLY DRY AND WARM CONDITIONS.
AS IRENE DEPARTS...HI PRES WILL GRADUALLY BLD INTO THE AREA FM THE
NW OR N LATE MON INTO WED MORNG...THEN SLIDES OFF THE NEW ENGLAND
CST FOR LATER WED THRU THU. MIN TEMPS WILL BE MAINLY IN THE 60S THRU
THE PERIOD...WITH MAX TEMPS IN THE 80S.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
VFR CONDITIONS SHOULD PREVAIL THROUGH THE TAF PERIOD. SMOKE FROM THE
GREAT DISMAL SWAMP FIRE MAY AFFECT SOME TERMINALS...ESP KPHF WHERE
MVFR VISIBILITIES ARE POSSIBLE. SSW WINDS 10-16 KT WILL PERSIST
THROUGH THIS AFTERNOON AHEAD OF A COLD FRONT APPROACHING THE AREA
FROM THE W. SHOWERS AND TSTMS WILL BE POSSIBLE AHEAD/ALONG THE FRONT
FOR KRIC AND KSBY LATE TODAY AND TONIGHT. ANOTHER (SMALLER) CHANCE
FOR RAIN FRIDAY AS THE FRONT WEAKENS BUT IS DRAPED ACROSS THE
MID-ATLANTIC.
CONDITIONS WILL CONTINUE TO DETERIORATE SATURDAY WITH THE
APPROACH OF HURRICANE IRENE. STRONG WINDS AND HEAVY RAINFALL WILL
GREATLY AFFECT TAF SITES ALONG THE COAST SAT EVENING INTO SUN MORNING.
IRENE TRACK UPDATES WILL CONTINUE TO PINPOINT THE AREAS OF GREATEST
CONCERN.
&&
.MARINE...
SCA HAS BEEN ISSUED FOR ALL OCEAN WATERS FROM THIS AFTERNOON THROUGH
FRIDAY FOR 4-6 FT SEAS. MAINLY SOUTH WINDS TODAY AT 10-15 KT OVER
THE BAY AND 15-20 KT OVER OCEAN WATERS. A COLD FRONT APPROACHES
TODAY AND WEAKENS AS IT ENTERS THE AREA TONIGHT/FRIDAY. WINDS WILL
SLOWLY BACK TO THE SE THEN E FRIDAY AS HURRICANE IRENE APPROACHES
FROM THE SOUTH. SEAS WILL QUICKLY BUILD LATE FRI THRU SAT...AS IRENE
MOVES UP TOWARDS THE NC OUTER BANKS. SEAS WILL LIKELY REACH BETWEEN
10 AND 15 FT (OUT TO 20 NAUTICAL MILES) SAT...AND POSSIBLY HIGHER
SAT NGT...BEFORE IRENE MOVES OFF TO THE N ON SUN. ACTUAL WAVE
HEIGHTS WILL BE DEPENDENT ON THE EXACT TRACK OF IRENE.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...HURRICANE WATCH FOR NCZ015>017-030>032-102.
VA...AIR QUALITY ALERT UNTIL 8 PM EDT THIS EVENING FOR VAZ084>086-
091-094>100.
MARINE...HURRICANE WATCH FOR ANZ633-658.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT FRIDAY FOR ANZ650-652-654-
656.
&&
SYNOPSIS...MPR/AJZ
NEAR TERM...AJZ
SHORT TERM...AJZ
LONG TERM...TMG
AVIATION...MAS
MARINE...JEF/MASHazardous weather outlook, Aug 25, 4:50 PM EST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
550 PM EDT THU AUG 25 2011
NCZ012-VAZ092-262200-
NORTHAMPTON NC-SOUTHAMPTON-
550 PM EDT THU AUG 25 2011
...TROPICAL STORM WATCH IN EFFECT...
...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHEAST NORTH
CAROLINA AND INTERIOR SOUTHEAST VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TROPICAL STORM WATCH.
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TROPICAL STORM WATCH.
FLASH FLOOD WATCH.
HURRICANE IRENE WILL LIKELY IMPACT THE MID ATLANTIC REGION THIS
WEEKEND. WHILE THE EXACT TRACK AND STRENGTH OF THIS SYSTEM REMAINS
UNCERTAIN...THERE WILL BE THE POTENTIAL FOR HEAVY RAIN...INLAND
FLOODING...STRONG WINDS...AND COASTAL FLOODING. PLEASE REFER TO
THE LATEST ADVISORIES FORM THE NATIONAL HURRICANE CENTER REGARDING
HURRICANE IRENE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ013-014-VAZ093>098-100-262200-
HERTFORD-GATES-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-NORTHAMPTON VA-
550 PM EDT THU AUG 25 2011
...HURRICANE WATCH IN EFFECT...
...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHEAST NORTH
CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA AND THE PENINSULA OF
SOUTHEAST VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HURRICANE WATCH.
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HURRICANE WATCH.
FLASH FLOOD WATCH.
HURRICANE IRENE WILL LIKELY IMPACT THE MID ATLANTIC REGION THIS
WEEKEND. WHILE THE EXACT TRACK AND STRENGTH OF THIS SYSTEM REMAINS
UNCERTAIN...THERE WILL BE THE POTENTIAL FOR HEAVY RAIN...INLAND
FLOODING...STRONG WINDS...AND COASTAL FLOODING. PLEASE REFER TO
THE LATEST ADVISORIES FORM THE NATIONAL HURRICANE CENTER REGARDING
HURRICANE IRENE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ015>017-030>032-102-262200-
PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-
OUTER BANKS CURRITUCK-
550 PM EDT THU AUG 25 2011
...HURRICANE WARNING IN EFFECT...
...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA AND THE NORTHERN OUTER BANKS OF NORTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HURRICANE WARNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HURRICANE WARNING.
FLASH FLOOD WATCH.
HURRICANE IRENE WILL LIKELY IMPACT THE MID ATLANTIC REGION THIS
WEEKEND. WHILE THE EXACT TRACK AND STRENGTH OF THIS SYSTEM REMAINS
UNCERTAIN...THERE WILL BE THE POTENTIAL FOR HEAVY RAIN...INLAND
FLOODING...STRONG WINDS...AND COASTAL FLOODING. PLEASE REFER TO
THE LATEST ADVISORIES FORM THE NATIONAL HURRICANE CENTER REGARDING
HURRICANE IRENE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ081-082-087>090-262200-
PRINCE GEORGE-CHARLES CITY-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-
550 PM EDT THU AUG 25 2011
...TROPICAL STORM WATCH IN EFFECT...
...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA AND THE PENINSULA OF
SOUTHEAST VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TROPICAL STORM WATCH.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS
AFTERNOON INTO THIS EVENING. DAMAGING WIND GUSTS AND LARGE HAIL
ARE THE MAIN THREATS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TROPICAL STORM WATCH.
FLASH FLOOD WATCH.
HURRICANE IRENE WILL LIKELY IMPACT THE MID ATLANTIC REGION THIS
WEEKEND. WHILE THE EXACT TRACK AND STRENGTH OF THIS SYSTEM REMAINS
UNCERTAIN...THERE WILL BE THE POTENTIAL FOR HEAVY RAIN...INLAND
FLOODING...STRONG WINDS...AND COASTAL FLOODING. PLEASE REFER TO
THE LATEST ADVISORIES FORM THE NATIONAL HURRICANE CENTER REGARDING
HURRICANE IRENE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ084-091-262200-
GLOUCESTER-YORK-
550 PM EDT THU AUG 25 2011
...HURRICANE WATCH IN EFFECT...
...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE PENINSULA OF
VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HURRICANE WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HURRICANE WATCH.
FLASH FLOOD WATCH.
HURRICANE IRENE WILL LIKELY IMPACT THE MID ATLANTIC REGION THIS
WEEKEND. WHILE THE EXACT TRACK AND STRENGTH OF THIS SYSTEM REMAINS
UNCERTAIN...THERE WILL BE THE POTENTIAL FOR HEAVY RAIN...INLAND
FLOODING...STRONG WINDS...AND COASTAL FLOODING. PLEASE REFER TO
THE LATEST ADVISORIES FORM THE NATIONAL HURRICANE CENTER REGARDING
HURRICANE IRENE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ024-025-VAZ077-078-085-086-099-262200-
INLAND WORCESTER-MARYLAND BEACHES-NORTHUMBERLAND-LANCASTER-MIDDLESEX-
MATHEWS-ACCOMACK-
550 PM EDT THU AUG 25 2011
...SEVERE THUNDERSTORM WATCH 807 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...HURRICANE WATCH IN EFFECT...
...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA AND THE NORTHERN NECK OF VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
HURRICANE WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HURRICANE WATCH.
FLASH FLOOD WATCH.
HURRICANE IRENE WILL LIKELY IMPACT THE MID ATLANTIC REGION THIS
WEEKEND. WHILE THE EXACT TRACK AND STRENGTH OF THIS SYSTEM REMAINS
UNCERTAIN...THERE WILL BE THE POTENTIAL FOR HEAVY RAIN...INLAND
FLOODING...STRONG WINDS...AND COASTAL FLOODING. PLEASE REFER TO
THE LATEST ADVISORIES FORM THE NATIONAL HURRICANE CENTER REGARDING
HURRICANE IRENE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ021>023-VAZ072>076-083-262200-
DORCHESTER-WICOMICO-SOMERSET-KING WILLIAM-KING AND QUEEN-ESSEX-
WESTMORELAND-RICHMOND-NEW KENT-
550 PM EDT THU AUG 25 2011
...SEVERE THUNDERSTORM WATCH 807 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...TROPICAL STORM WATCH IN EFFECT...
...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...EAST CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA
AND THE NORTHERN NECK OF VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
TROPICAL STORM WATCH.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS
AFTERNOON INTO THIS EVENING. DAMAGING WIND GUSTS AND LARGE HAIL
ARE THE MAIN THREATS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TROPICAL STORM WATCH.
FLASH FLOOD WATCH.
HURRICANE IRENE WILL LIKELY IMPACT THE MID ATLANTIC REGION THIS
WEEKEND. WHILE THE EXACT TRACK AND STRENGTH OF THIS SYSTEM REMAINS
UNCERTAIN...THERE WILL BE THE POTENTIAL FOR HEAVY RAIN...INLAND
FLOODING...STRONG WINDS...AND COASTAL FLOODING. PLEASE REFER TO
THE LATEST ADVISORIES FORM THE NATIONAL HURRICANE CENTER REGARDING
HURRICANE IRENE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ048-049-060>064-068>071-262200-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
550 PM EDT THU AUG 25 2011
...SEVERE THUNDERSTORM WATCH 807 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND THE
PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS
AFTERNOON INTO THIS EVENING. DAMAGING WIND GUSTS AND LARGE HAIL
ARE THE MAIN THREATS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
HURRICANE IRENE WILL LIKELY IMPACT THE MID ATLANTIC REGION THIS
WEEKEND. WHILE THE EXACT TRACK AND STRENGTH OF THIS SYSTEM REMAINS
UNCERTAIN...THERE WILL BE THE POTENTIAL FOR HEAVY RAIN...INLAND
FLOODING...STRONG WINDS...AND COASTAL FLOODING. PLEASE REFER TO
THE LATEST ADVISORIES FORM THE NATIONAL HURRICANE CENTER REGARDING
HURRICANE IRENE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ065>067-079-080-262200-
MECKLENBURG-LUNENBURG-NOTTOWAY-BRUNSWICK-DINWIDDIE-
550 PM EDT THU AUG 25 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL VIRGINIA.
.DAY ONE...TONIGHT.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS
AFTERNOON INTO THIS EVENING. DAMAGING WIND GUSTS AND LARGE HAIL
ARE THE MAIN THREATS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
HURRICANE IRENE WILL LIKELY IMPACT THE MID ATLANTIC REGION THIS
WEEKEND. WHILE THE EXACT TRACK AND STRENGTH OF THIS SYSTEM REMAINS
UNCERTAIN...THERE WILL BE THE POTENTIAL FOR HEAVY RAIN...INLAND
FLOODING...STRONG WINDS...AND COASTAL FLOODING. PLEASE REFER TO
THE LATEST ADVISORIES FORM THE NATIONAL HURRICANE CENTER REGARDING
HURRICANE IRENE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ631-632-634-650-652-654-656-262200-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
550 PM EDT THU AUG 25 2011
...HURRICANE WATCH IN EFFECT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN CHESAPEAKE BAY
AND THE MID ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HURRICANE WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HURRICANE WATCH.
HURRICANE IRENE WILL LIKELY IMPACT THE MID ATLANTIC REGION THIS
WEEKEND. WHILE THE EXACT TRACK AND STRENGTH OF THIS SYSTEM REMAINS
UNCERTAIN...THERE WILL BE THE POTENTIAL FOR HEAVY RAIN...INLAND
FLOODING...STRONG WINDS...AND COASTAL FLOODING. PLEASE REFER TO
THE LATEST ADVISORIES FORM THE NATIONAL HURRICANE CENTER REGARDING
HURRICANE IRENE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ658-262200-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
550 PM EDT THU AUG 25 2011
...HURRICANE WARNING IN EFFECT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HURRICANE WARNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HURRICANE WARNING.
HURRICANE IRENE WILL LIKELY IMPACT THE MID ATLANTIC REGION THIS
WEEKEND. WHILE THE EXACT TRACK AND STRENGTH OF THIS SYSTEM REMAINS
UNCERTAIN...THERE WILL BE THE POTENTIAL FOR HEAVY RAIN...INLAND
FLOODING...STRONG WINDS...AND COASTAL FLOODING. PLEASE REFER TO
THE LATEST ADVISORIES FORM THE NATIONAL HURRICANE CENTER REGARDING
HURRICANE IRENE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ633-262200-
CURRITUCK SOUND-
550 PM EDT THU AUG 25 2011
...HURRICANE WARNING IN EFFECT...
...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HURRICANE WARNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HURRICANE WARNING.
FLASH FLOOD WATCH.
HURRICANE IRENE WILL LIKELY IMPACT THE MID ATLANTIC REGION THIS
WEEKEND. WHILE THE EXACT TRACK AND STRENGTH OF THIS SYSTEM REMAINS
UNCERTAIN...THERE WILL BE THE POTENTIAL FOR HEAVY RAIN...INLAND
FLOODING...STRONG WINDS...AND COASTAL FLOODING. PLEASE REFER TO
THE LATEST ADVISORIES FORM THE NATIONAL HURRICANE CENTER REGARDING
HURRICANE IRENE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ630-262200-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
550 PM EDT THU AUG 25 2011
...SEVERE THUNDERSTORM WATCH 807 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...HURRICANE WATCH IN EFFECT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
HURRICANE WATCH.
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HURRICANE WATCH.
HURRICANE IRENE WILL LIKELY IMPACT THE MID ATLANTIC REGION THIS
WEEKEND. WHILE THE EXACT TRACK AND STRENGTH OF THIS SYSTEM REMAINS
UNCERTAIN...THERE WILL BE THE POTENTIAL FOR HEAVY RAIN...INLAND
FLOODING...STRONG WINDS...AND COASTAL FLOODING. PLEASE REFER TO
THE LATEST ADVISORIES FORM THE NATIONAL HURRICANE CENTER REGARDING
HURRICANE IRENE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 25, 3:01 PM EST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
401 PM EDT THU AUG 25 2011
VAZ048-049-061>064-069-252100-
CAROLINE VA-CUMBERLAND VA-FLUVANNA VA-GOOCHLAND VA-HANOVER VA-LOUISA
VA-POWHATAN VA-
401 PM EDT THU AUG 25 2011
...STRONG THUNDERSTORMS MOVING INTO THE PIEDMONT OF CENTRAL
VIRGINIA...
AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM TREVILIANS TO 12 MILES SOUTHWEST OF
ANTIOCH...OR FROM TREVILIANS TO 11 MILES NORTH OF DILLWYN...MOVING
EAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...
VAWTER CORNER AROUND 405 PM EDT...
SHORES AROUND 410 PM EDT...
WILMINGTON AROUND 415 PM EDT...
DIXIE AROUND 420 PM EDT...
WARES CROSSROADS AROUND 425 PM EDT...
MINERAL AROUND 430 PM EDT...
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE EXPECTED WITH THESE STORMS.
ALSO...EXPECT OCCASIONAL CLOUD TO GROUND LIGHTNING IN THE PATH OF
THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS
REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.
LAT...LON 3815 7814 3816 7809 3810 7783 3802 7772
3800 7764 3818 7745 3818 7734 3763 7790
3763 7826 3769 7825 3773 7841 3777 7848
3780 7849
GINGRICHSpecial weather statement, Aug 25, 3:39 PM EST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
439 PM EDT THU AUG 25 2011
VAZ048-049-061>064-069-252150-
CAROLINE VA-CUMBERLAND VA-FLUVANNA VA-GOOCHLAND VA-HANOVER VA-LOUISA
VA-POWHATAN VA-
439 PM EDT THU AUG 25 2011
...STRONG THUNDERSTORMS MOVING THROUGH LOUISA AND FLUVANNA
COUNTIES...
AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 7 MILES NORTHWEST OF WARES CROSSROADS TO
BREMO BLUFF...OR FROM 11 MILES NORTHEAST OF TREVILIANS TO 7 MILES
SOUTHWEST OF FORK UNION...MOVING EAST AT 25 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR...
LOUISA AROUND 445 PM EDT...
STAGE JUNCTION AROUND 450 PM EDT...
WARES CROSSROADS AROUND 455 PM EDT...
YANCEYVILLE AROUND 500 PM EDT...
CUCKOO AROUND 505 PM EDT...
TAMWORTH AROUND 510 PM EDT...
WIND GUSTS UP TO 50 MPH AND SMALL HAIL ARE EXPECTED WITH THESE
STORMS. ALSO...EXPECT FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH
OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS
REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.
LAT...LON 3815 7806 3810 7783 3802 7772 3800 7764
3825 7738 3825 7729 3823 7728 3825 7728
3825 7724 3763 7779 3763 7826 3769 7825
3774 7842
GINGRICHLocal storm report, Aug 25, 4:28 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
528 PM EDT THU AUG 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG 4 W BOWLING GREEN 38.05N 77.42W
08/25/2011 CAROLINE VA TRAINED SPOTTER
LARGE TREE LIMBS DOWN. WINDS ESTIMATED 50 MPH.
&&
JFOSTERLocal storm report, Aug 25, 4:41 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
541 PM EDT THU AUG 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG BOWLING GREEN 38.05N 77.35W
08/25/2011 CAROLINE VA 911 CALL CENTER
REPORTS OF LOTS OF TREES DOWN AND POWER OUTAGES IN THE
BOWLING GREEN AND PORT ROYAL AREAS.
&&
JFOSTERLocal storm report, Aug 25, 4:42 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
542 PM EDT THU AUG 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG CUMBERLAND 37.50N 78.24W
08/25/2011 CUMBERLAND VA 911 CALL CENTER
NUMEROUS TREES DOWN COUNTYWIDE.
&&
JORROCKSpecial weather statement, Aug 25, 4:47 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
547 PM EDT THU AUG 25 2011
VAZ049-062>064-069-071-072-252245-
CAROLINE VA-GOOCHLAND VA-HANOVER VA-HENRICO VA-KING WILLIAM VA-LOUISA
VA-POWHATAN VA-
547 PM EDT THU AUG 25 2011
...STRONG THUNDERSTORMS MOVING THROUGH CENTRAL VIRGINIA...
AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM RUTHER GLEN TO MAIDENS...MOVING EAST AT 35
MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...
SABOT AROUND 555 PM EDT...
SHORT PUMP AROUND 600 PM EDT...
ELMONT AROUND 605 PM EDT...
TUCKAHOE AROUND 610 PM EDT...
SOLOMONS STORE AROUND 615 PM EDT...
MECHANICSVILLE AROUND 620 PM EDT...
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
ALSO...EXPECT FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF
THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS
REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.
LAT...LON 3782 7779 3800 7765 3804 7759 3780 7723
3754 7737 3763 7802
GINGRICHRip Current, Virginia Beach
- When
- August 25, 5:00 PM EST
- Where
- Virginia Beach forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- County Official
- Coordinates
- 36.738, -76.005 (the zone’s center; the record gives no point)
A surfer who got caught in a rip current drowned near Croatan.
- Rip Current
- A narrow, fast current flowing away from the beach that caused a drowning or rescue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dust Storm in Arizona, August 25, 20111 death · 2 injured · $150,000 · 1 event
- Damaging Winds in Pennsylvania, August 25, 20111 death · $10,000 · 50 kt wind · 2 events
- Lightning Strikes in Maryland, August 25, 2011$305,000 · 2 events
- Tropical Storm and High Surf in Florida, August 25 to 26, 20118 injured · $2,000 · 3 events
- Damaging Winds in Ohio, August 25, 2011$150,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in Pennsylvania, August 25, 2011$125,000 · 50 kt wind · 3 events
- Tornado and Damaging Winds in Texas, August 25, 2011$85,000 · EF0 · 10 events
- Hail and Damaging Winds in Virginia, August 25, 2011$61,000 · 1 in hail · 16 events
- Hail and Damaging Winds in Virginia, August 25, 2011$47,000 · 1.75 in hail · 21 events
- Flash Flooding in Ohio, August 25, 2011$20,000 · 3 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, August 25, 201156 kt wind · 17 events
- Damaging Winds in Virginia, August 25, 2011$12,000 · 53 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 341314.